# SDR 2006FA0000538

- Difficulty date: May 10, 2006
- Submitted: May 23, 2006
- Operation: General aviation
- Aircraft: N866SH
- Make and model: Beech 58
- Aircraft serial: TH1083
- Engine: Cont IO520CB
- Propeller: Hartzl BHCJ2YF2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COMPRESSION CHECKED ENGINE, NR 2 CYLINDER 40/80.  REMOVED NR 2 CYL FOR REPAIR.  INSP INSIDE OF ENG, FOUND NR 1 CYL EXHAUST LIFTER/CAM LOBE BADLY WORN.  UNKNOWN HOW LONG IT HAS BEEN LIKE THIS, KNOW IT WOULD NOT HAVE LASTED TOO MUCH LONGER.  REBUILT/ZERO TIMED.  AIRPLANE SHOWN TO HAVE FLOWN AS LITTLE AS 5 HRS IN 9 MONTHS.  SUSPECT TOO LONG PERIOD BETWEEN ENGINE RUNS, LOSING OIL FILM ON LIFTER/LOBE CONTACT, MAYBE LITTLE CORROSION, CAUSING METAL /METAL WEAR AND (GALLING) BEARING SURFACES.  HAVE BEEN PULLING WAY TOO MANY CYLINDERS LATELY DUE TO LONG PERIODS OF STORAGE OF AIRCRAFT THAT WERE NOT PRESERVED FOR STORAGE.  (K)
